Aa
A
A
A
Close
Heart Rhythm Community
12.2k Members
Avatar universal

Please Help me understand my Irregular heart

I was diagnosed with an irregular heart beat back in 2011. Did all kinds of test and showed I had PVCs. Tried taking mitoporol, it never helped. Went years with just dealing with my symptoms ( shortness of breath, palpitations, chest pain and tightness and feeling light headed)  and getting holter test here and there and trying mitoporol multiple times with no success. I recently went to follow up on my heart a few months ago. This time I did a 48 hour holter and had over 16,000 PVCs only averaging about 7% of my normal heart rate. But since I was unsuccessful on medication and was having so many symptoms my doctor suggested I do a catheter ablation. I was scheduled yesterday to have my ablation with no success due to no pvcs at all! The thing that has me so confused is that I was always told that I had simple PVCs but when i was at my procedure I was then told I have ventricular tachycardia! Which I was told is life threatening. But when my doctor was not able to provoke any pvcs out of me she said we will not reschedule my ablation but instead try a new medication and that i shouldn't even worry because my condition isn't life threatening and that i can just live with it! I was so upset that i wasn't able to have my procedure, I cant tolerate the medication and i thought this would for sure be my solution to fix my problem! Not I feel like im back at square one and also am confused on my condition!
5 Responses
Avatar universal
Is your Cardiologist  have Electrophysiologist  degree? They specialize in the conduction of the heart. { More training then just a cardiologist.  You need to figure out what med works for you!  Everyone is different.. Try your medication , if side effect to unbearable call your doctor and have them change it.  VT is life threating if you sustain that rhythm . It will get you a defibrillator.  It's ok to call your doctor and ask questions about your appt if there is something you don't understand or what you should do next.  Talk to his nurse.   Take an active part in your health care. Be polite and respectful toward your doctor and nurse , but let them know what page your on so they can answer or clear up any confusion or concerns you may have.
1807132 tn?1318743597
If your vt is not sustaining in a reentry pattern then you likely are not in any danger.  Also, in an otherwise healthy heart pvcs and even vt generally will not lead to sudden death.  This said, I am surprised that you have generally 8,000 a day and they were not able to induce them in the study. Is this typical or is it transient that you have that many?  You may want to find a different ep and see what they say.  From what I understand most eps really only like to ablate when the load is closer to 20,000.  I guess otherwise it can be hard to map the spot that needs ablating and your case may be a good example of why.  I am sorry it wasn't a success but I want to ask if you have stomach issues at all?  If you do work on those.  As well avoid caffeine and work on stress and anxiety and see if it helps them calm down a bit.  Maybe keep a journal of your symptoms and try again down the line maybe with a different more experienced ep if the one you used didn't have a lot of experience.  Take care and try to not worry.  
1 Comments
I think the 20,000 cutoff applies to someone who is asymptomatic.  For someone who is symptomatic like Brenny, it depends on the prospect of improving his quality of life and stopping progression to an ICD implant.
Avatar universal
I appreciate all of your feedback. Here is an update, I do not have VT thank god! I am trying verapamil with no success. I was very shocked that i had no active pvcs the day of my procedure as i have pvcs daily! My pvcs have since then returned. Still feeling faint, shortness of breath and chest pain. Its very frustrating to me and makes me feel as though my body is playing tricks on me. My Electrophysiologist is very experienced and there truly was nothing she could do at the time of my procedure. I will keep my fingers crossed that this medication helps. I will also try to eliminate the amount of tress in my life.
1807132 tn?1318743597
That is good to hear that you don't have vt.  That means that even more your issues are likely nothing to be concerned about.  Unfortunately that does happen where the doctor cannot induce the arrhythmia during the ep study. It could be a combination of the medication relaxing you too much and/or other factors.  Medications relaxing us too much is why they usually like the patient somewhat awake during the procedure.  It can suppress arrhythmias.  Or maybe it has partly to due with the fact that you hadn't eaten since the night before.  Though there isn't definitive proof there does seem to be a clear connection between the stomach and ectopic activity with a lot of patients who suffer from the issue. 8000 a day is quite a few but maybe take a look at your diet and pay attention to any issues with reflux or gerd and see if it helps calm them a bit.  As well address stress and anxiety.  Feeling as though you were going to be free from the ectopics may have helped you relax and let go of anxiety about them therefore causing them to go away.  The problem with anxiety is that it can lay low.  We don't always notice it fully because we make efforts to not have it but it can be an undercurrent unless we learn to be very mindful about it.  How it works is a person feels an extra beat and becomes anxious and fearful about it, even just subtly it can trigger a chain reaction of low level anxiety that feeds the ectopics and causes us to have more of them thus feeding our anxiety, it's a vicious circle that can be hard to break emotionally.  So watch your stomach and any gas producing foods and address stress and anxiety in your life and you may be able to get on top of the ectopics or at least get them to a more manage amount.  Take care.  
16042287 tn?1447918751
Im in a very similar situation, it may give you some comfort knowing that there is someone else out there experiencing what you are. I have over 34,000 pvcs a day, mainly occurring in Bigeminy and trigeminy. This has been everyday all day for over 9 months, but i have suffered from pvcs for as long as i can remember. I get short of breath, sweat profusely, chest tightness and pain, dizzyness,  which make even the simplest of tasks nearly impossible. I have gone to a cardiologist and have gotten all of the standard tests (holter, echo, chest ct, blood tests) and they all have come back normal other than pvcs and svt. I have tried beta blockers like metroprolol and propranolol both without success. I have completely altered my diet to a whole food plant based diet which hasnt helped with the pvcs. I dont drink, smoke, or take any stimulants of any kind. Nothing has helped and some days i can hardly get out of bed or leave the house for fear of symptoms. I have been told that pvcs without the appearance of structual heart abnormalities is nothing to worry about and that i should alter my lifestyle. I dont know what else i can change at this point and still to this day have upwards of 40,000 pvcs a day. i try to carry on despite symptoms but havnt got a day yet without symptoms like you describe. I guess what im saying is that i have an extreme case and 9 months is my latest bout with these symptoms and i havnt fell over dead yet.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.